Question 24 1 out of 1 points To minimize the risk of adverse effects of

Question 24 1 out of 1 points to minimize the risk of

This preview shows page 10 - 13 out of 14 pages.

Question 241 out of 1 points
Background image
To minimize the risk of adverse effects of glucagon when given to an unconscious diabetic patient, as the patient regains consciousness, the nurse shouldSelected Answer:D. administer carbohydrates.Correct Answer:D. administer carbohydrates.ResponseFeedback:While it is important to monitor a patient for nausea and vomiting and help him or her into a more comfortable position, itis most important to administer supplemental carbohydrates as soon as the patient becomes conscious. Administering supplemental carbohydrates serves to restore liver glycogen andprevent secondary hypoglycemia. Calcium supplements are not necessary in this situation.Question 251 out of 1 pointsA nurse will instruct a patient taking allopurinol to take each doseSelected Answer:B. after a meal.Correct Answer:B. after a meal.Response Feedback:The nurse should teach the patient to take each dose after a meal to decrease the potential for nausea and vomiting. Taking this medicine at night, in the morning, or before a meal would not help decrease the GI symptoms associated with this drug.Question 261 out of 1 pointsA nurse is developing a care plan for a patient who has multiple sclerosis. An expected outcome for the patient who is receiving glatiramer would be a decrease inSelected Answer:C. fatigue.Correct Answer:C. fatigue.
Background image
ResponseFeedback:Glatiramer should reduce the frequency of multiple sclerosis–related attacks and therefore decrease fatigue. Fatigue, weakness, spasticity, balance problems, bladder and bowel problems, numbness, vision loss, tremor, and vertigo are the most common symptoms of multiple sclerosis. Chest pain, breathing difficulties, and heart palpitations are all identified side effects of glatiramer and are not common manifestations of MS.Question 271 out of 1 pointsThe nurse is conducting a medication reconciliation of a new resident of a long-term care facility. The nurse notes that the resident takes allopurinol on a daily basis for the treatment of gout. What is the primary purpose of this drug?Selected Answer:C. To balance urate concentration and prevent gout attacksCorrect Answer:C. To balance urate concentration and prevent gout attacksResponse Feedback:Uricosuric drugs such as allopurinol help to balance urate levelsand thus prevent gout attacks. They do not influence the remodeling of synovial membrane, provide analgesia, or affect the metabolism of purines.Question 281 out of 1 pointsA 49-year-old woman has been diagnosed with myalgia. The physician hasrecommended aspirin. The patient is concerned that the aspirin will upset her stomach. The nurse will encourage the patient toSelected Answer:D. swallow the tablet with milk or food.
Background image
Image of page 13

You've reached the end of your free preview.

Want to read all 14 pages?

  • Summer '15
  • Nursing, Blood sugar, Subcutaneous injection

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes